Publications  

A. Pugliese. Evolutionary dynamics of virulence, in Elements of adaptive dynamics, U. Dieckmann & J.A.J. Metz (eds.), Cambridge Univ. Press, (2011?)

I. Marinelli, A. van Lier; H. E de Melker, A. Pugliese, M. van Boven, Estimation of age-specific rates of reactivation and immune boosting of the varicella zoster virus. Epidemics, published on line, doi: 10.1016/j.epidem.2016.11.001

F. Pfab; O. Diekmann; S. Bhattacharya.; A. Pugliese, Multiple coexistence equilibria in a two parasitoid-one host model, Theor. Pop. Biol., accepted for publication

V. Clamer, I. Dorigatti, L. Fumanelli, A. Pugliese, Estimation of infection transmission in influenza outbreaks in schools, Theoretical Biology and Medical Modelling 13: 19 (2016). doi: 10.1186/s12976-016-0045-2

Guzzetta G, Montarsi F, Baldacchino FA, Metz M, Capelli G, Rizzoli A, Pugliese A, Rosà R, Poletti P, Merler S. Potential Risk of Dengue and Chikungunya Outbreaks in Northern Italy Based on a Population Model of Aedes albopictus (Diptera: Culicidae). PLoS Negl Trop Dis 10(6): e0004762 (2016). doi: 10.1371/journal.pntd.0004762

G. Marini, P. Poletti, M. Giacobini, A. Pugliese, S. Merler, R. Rosà. The Role of Climatic and Density Dependent Factors in Shaping Mosquito Population Dynamics: the Case of Culex Pipiens in Northwestern Italy . PLoS ONE 11(4): e0154018 (2016). doi: 10.1371/journal.pone.0154018

Betta, Monica; Laurino, Marco; Pugliese, Andrea; Guzzetta, Giorgio; Landi, Alberto; Manfredi, Piero. Perspectives on optimal control of Varicella and Herpes Zoster by mass routine Varicella vaccination, Proc. R. Soc. B 283: 20160054 (2016), doi:10.1098/rspb.2016.0054

Lauria, Fabio; Tebaldi, Toma; Lunelli, Lorenzo; Struffi, Paolo; Gatto, Pamela; Pugliese, Andrea; Brigotti, Maurizio; Montanaro, Lorenzo; Ciribilli, Yari; Inga, Alberto; Quattrone, Alessandro; Sanguinetti, Guido; Viero, Gabriella. RiboAbacus: a model trained on polyribosome images predicts ribosome density and translational efficiency from mammalian transcriptomes, Nucleic Acid Research 43(22):e153 (2015), doi: 10.1093/nar/gkv781

L. Bolzoni, A. Pugliese, R. Rosà. The role of heterogeneity on the invasion probability of mosquito-borne diseases in multi-host models, J. Theor. Biol. 377: 25-35 (2015), doi:10.1016/j.jtbi.2015.03.027

A, Gandolfi, A. Pugliese and C. Sinisgalli. Epidemic dynamics and host immune response: a nested approach, J Math Biol. 70: 399-435  (2015), DOI: 10.1007/s00285-014-0769-8

M. Iannelli, A. Pugliese, An introduction to mathematical population dynamics, Italia: Springer International Publishing, 2014, DOI: 10.1007/978-3-319-03026-5

S. Cauchemez, M. D. Van Kerkhove, N. B. Archer, M. Cetron, B. J. Cowling, P. Grove, D. Hunt, M. Kojouharova, P. Kon, K. Ungchusak, H. Oshitani, A. Pugliese, C. Rizzo, G. Saour, T. Sunagawa, A. Uzicanin, C. Wachtel, I. Weisfuse, H. Yu, A. Nicoll, "School closures during the 2009 influenza pandemic: national and local experiences" in BMC Infectious Diseases 14, (2014), 207, DOI: 10.1186/1471-2334-14-207

C. Rizzo, M. Fabiani, R. Amlôt, Ia. Hall, T. Finnie, G. J. Rubin, R. Cucuiu, A. Pistol, F. Popovici, R. Popescu, V. Joose, K. Auranen, S. Leach, S. Declich, A. Pugliese, "Survey on the Likely Behavioural Changes of the General Public in Four European Countries During the 2009/2010 Pandemic" in P. Manfredi, A. D'onofrio (eds.), Modeling the Interplay Between Human Behavior and the Spread of Infectious Diseases, Berlin: Berlin: Springer-Verlag, 2013, p. 23-41. - DOI: 10.1007/978-1-4614-5474-8_2

M. Manica, R. Rosà, A. Pugliese amd L. Bolzoni, Exclusion and spatial segregation in the apparent competition between two hosts sharing macroparasites, Theor. Pop. Biol. 86: 12-22 (2013), doi: 10.1016/j.tpb.2013.03.002

A. Lunelli, C. Rizzo, S. Puzelli, A. Bella, E. Montomoli, M.C. Rota, I. Donatelli, A. Pugliese, Understanding the dynamics of seasonal influenza in Italy: incidence, transmissibility and population susceptibility in a nine year period, Influenza and Other Resp. Virus, 7: 286-295 (2013), DOI: 10.1111/j.1750-2659.2012.00388.x

D. Breda, O. Diekmann, W.F. de Graaf, A. Pugliese  and R. Vermiglio, On the formulation of epidemic models (an appraisal of Kermack and McKendrick), J. Biol. Dynamics,6:103-117 (2012), DOI:10.1080/17513758.2012.716454

A. Franceschetti, A. Pugliese and D. Breda, Multiple endemic states in age-structured SIR epidemic models, Math. Biosci. Eng. 9: 577-599 (2012), DOI: 10.3934/mbe.2012.9.577

Dorigatti, I., Cauchemez, S., Pugliese, A. and Ferguson, N.M.. A new approach to characterising infectious disease transmission dynamics from sentinel surveillance: application to the Italian 2009-2010 A/H1N1 influenza pandemic, Epidemics 4: 9-21 (2012), DOI: 10.1016/j.epidem.2011.11.001

I. Dorigatti and A. Pugliese, Analysis of a vaccine model with cross-immunity: when can two competing infectious strains coexist?, Mathematical Biosciences 234: 33-46 (2011), DOI:10.1016/j.mbs.2011.08.004

S. Merler, M. Ajelli, A. Pugliese and N. M. Ferguson, Determinants of the spatiotemporal dynamics of the 2009 H1N1 pandemic in Europe: implications for real-time modelling, PLoS Comp. Biol., 7(9): e1002205 (2011), doi:10.1371/journal.pcbi.1002205

R. Rosà, L. Bolzoni, F. Rosso, A. Pugliese, P. J. Hudson and A. Rizzoli, Effect of Ascaridia compar infection on rock partridge population dynamics: empirical and theoretical investigations, Oikos 120: 1557đ1567 (2011), doi: 10.1111/j.1600-0706.2011.19213.x

C. Rizzo, M. Ajelli, S. Merler, A. Pugliese, I. Barbetta, S. Salmaso, P. Manfredi Epidemiology and transmission dynamics of the 1918-19 pandemic in▀uenza in Florence, Italy, Vaccine 29S (2011): B27– B32 doi: 10.1016/j.vaccine.2011.02.049

A. Pugliese, The role of host population heterogeneity in the evolution of virulence, J. Biol. Dynamics 5: 104-119 (2011), doi: 10.1080/17513758.2010.519404

M. Ajelli, S. Merler, A. Pugliese and C. Rizzo, Model predictions and evaluation of possible control strategies for the 2009 A/H1N1v influenza pandemic in Italy, Epidemiology and Infection, 139: 68-79 (2011), doi: 10.1017/S0950268810001317

A. Pugliese, Modelling multi-species parasite transmission, in "Modelling parasitic Disease Transmission: Biology to Control", Michael, E. & Spear, R. (eds.), Landes Bioscience / Springer Science, Austin, TX, USA, pp. 32-50 (2010).

I. Dorigatti, P. Mulatti, R. Rosà, A. Pugliese, L. Busani, Modelling the Spatial Spread of H7N1 Avian Influenza Virus among Poultry Farms in Italy, Epidemics 2: 29-35 (2010), DOI: 10.1016/j.epidem.2010.01.002

A. Lunelli, A. Pugliese, C. Rizzo, Epidemic patch models applied to pandemic influenza: contact matrix, stochasticity, robustness of predictions, , Mathematical Biosciences 220: 24-33 (2009), DOI:10.1016/j.mbs.2009.03.008

P. Poletti, B. Caprile, M. Ajelli, A. Pugliese, S. Merler, Spontaneous Behavioural Changes in Response to Pandemics, J. theor. Biology 260(1): 31-40, 2009. DOI:10.1016/j.jtbi.2009.04.029

Litao Han and A. Pugliese Epidemics in Two Competing Species, Nonlinear Analysis: RWA, 10: 723-744 (2009), DOI: 10.1016/j.nonrwa.2007.11.005

A. Lunelli and A. Pugliese, Evaluating the effectiveness of antiviral treatment in models for influenza pandemic, Mathematical Medicine and Biology, 25, p. 359-372 (2008), DOI: 10.1093/imammb/dqn018

A. Pugliese, Darwin and his Mathematical Inspirations, in Collective Dynamics: Topics on Competition and Cooperation in the Biosciences, L. M. Ricciardi, A. Buonocore, and E. Pirozzi (eds.), American Institute of Physics, pp. 18-27 (2008)

A. Pugliese and A. Gandolfi, A simple model of pathogen-immune dynamics including specific and non-specific immunity, Math. Biosci.. 214: 73-80 (2008), doi:10.1016/j.mbs.2008.04.004

A. Pugliese and R. Rosà , Effect of host populations on the intensity of ticks and the prevalence of tick-borne pathogens: how to interpret the results of deer exclosure experiments, Parasitology, 135: 1531-1544 (2008), DOI: 10.1017/S003118200800036X. © Cambridge Univ. Press
Appendix with complete system.

C. Rizzo, A. Lunelli, A. Pugliese, A. Bella, P. Manfredi, G.P. Scalia Tomba, M. Iannelli, M.L. Ciofi degli Atti, Scenarios of diffusion and control of an influenza pandemic in Italy, Epidemiology and Infection, 136: 1650-1657 (2008), DOI: 10.1017/S095026880800037X © Cambridge Univ. Press

A. Franceschetti and A. Pugliese, Threshold behaviour of SIR epidemic model with age structure and immigration, Journal of Mathematical Biology 57: 1-27 (2008), doi:10.1007/s00285-007-0143-1

M. P. Moschen and A. Pugliese, The threshold for persistence of parasites with multiple infections, Communications in Pure and Applied Analysis 7: 1483-1496 (2008), doi:10.3934/cpaa.2008.7.1483

R. Rosà, A. Pugliese, M. Ghosh and A. Rizzoli, Temporal variation of I. ricinus abundance on the rodent host Apodemus flavicollis in relation to local climatic conditions and host dynamics, Vector-Borne and Zoonotic Diseases 7: 285-295 (2007)

R. Rosà and A. Pugliese, Effects of tick population dynamics and host densities on the persistence of tick-borne infections, Mathematical Biosciences 208: 216-240 (2007), doi:10.1016/j.mbs.2006.10.002

N. Ferrari, R. Rosà, A. Pugliese and P.J. Hudson, The role of sex in parasite dynamics: model simulations on transmission of Heligmosomoides polygyrus in yellow-necked mouse populations, Int. J. Parasitology 37: 341-349 (2007)

F. Arrigoni and A. Pugliese, Global stability of equilibria for a metapopulation S--I--S model, in Math Everywhere, , G. Aletti, M. Burger, A. Micheletti, D. Morale (eds.), Springer, Berlin, pp. 229-240 (2007)

Rosà Roberto, Rizzoli Annapaola, Ferrari Nicola and Pugliese Andrea, Models for host-macroparasite interactions in micromammals, in Micromammals and Macroparasites, S. Morand, B.R. Krasnov and R. Poulin (eds.), Springer-Verlag, pp. 319-48 (2006)

A. D. Barbour and A. Pugliese, Asymptotic behavior of a metapopulation model, Annals Applied Probability 15: 1306-1338 (2005)

M. Ghosh and A. Pugliese, Seasonal population dynamics of ticks, and its influence on infection transmission: a semi-discrete approach, Bull. Math. Biol. 66: 1659-1684 (2004)

A. Pugliese and L. Tonetto. Thresholds for macroparasite infections, J. Math. Biol. 49: 83-110 (2004) DOI: 10.1007/s00285-004-0266-6

A.D. Barbour and A. Pugliese, Asymptotic behaviour of a metapopulation model, J. Math. Biol. 49: 468-500 (2004) DOI: 10.1007/s00285-004-0272-8

A. Pugliese, R. Rosà and M. Ghosh. A mathematical model for tick-borne infections: a numerical study, in Mathematical modelling and computing in biology and medicine. Proceedings della 5th ESMTB Conference. V. Capasso (ed.), Esculapio (2003), pp. 464-469

R. Rosà, A. Pugliese, R. Norman and P.J. Hudson. Thresholds for disease persistence in models for tick-borne infections including non-viraemic transmission, extended feeding and tick aggregation, Journal of Theoretical Biology 224: 359-376 (2003)

A. Pugliese and L. Tonetto. Well-posedness of an infinite system of partial differential equations modelling parasitic infection in an age-structured host, Journal of Mathematical Analysis and Applications 284: 144-164 (2003)

R. Rosà, A. Pugliese, A. Villani and A. Rizzoli. Individual-based vs. deterministic models for macroparasites: host cycles and extinction, Theoretical Population Biology 63: 295-307 (2003)

F. Arrigoni and A. Pugliese, Limits of a multi-patch SIS epidemic model, J. Math. Biol. 45: 419-440 (2002) DOI 10.1007/s002850200155

R. Rosà and A. Pugliese. Aggregation, stability and oscillations in different models for host-macroparasite interactions, Theoretical Population Biology 61: 319-334 (2002)

A. Pugliese, On the evolutionary coexistence of parasites. Mathematical Biosciences 177-178: 355-375 (2002)

Rosà R., Rizzoli A., Pugliese A. and Genchi C. Mathematical models and wildlife diseases: techniques of parameters estimation for nematode infections. Proceedings of the II° National Conference of the Italian Wildlife Diseases Association, Bormio(SO), Italy, J. Mountain Ecology 7 (Suppl.): 99-106 (2003)

A. Pugliese. Evolutionary dynamics of virulence, in Elements of adaptive dynamics, U. Dieckmann & J.A.J. Metz (eds.), Cambridge Univ. Press, in stampa

M. Iannelli, M.-Y. Kim, E.-J. Park, A. Pugliese. Global boundedness of the solutions to a Gurtin-MacCamy system. NODEA 9: 197-216 ( 2002)

A. Pugliese. Virulence evolution in macro-parasites, in Mathematical Approaches for Emerging and Reemerging Infectious Diseases: Models, Methods and Theory, Part 2, Castillo-Chavez C., Blower S., Kirschner D., Van Den Driessche P., Yakubu A. (eds.), SpringerVerlag, IMA Series Vol. 126, New York, 2002, pp. 193-213

A.D. Barbour and A. Pugliese. On the variance--to--mean ratio in models of parasite distributions. Adv. Appl. Probability 32: 1-20 (2000)

A. Pugliese, Coexistence of macroparasites without direct interactions. Theor. Pop. Biol. 57: 145-165 (2000)

R. Rosà, A. Rizzoli, A. Pugliese and C. Genchi, Managing chamois (Rupicapra rupicapra L.) populations: a model with macroparasites infection and host dynamics. Hystrix 11: 69-80 (2000)

F.A. Milner and A. Pugliese. Periodic solutions: A robust numerical method for an S-I-R model of epidemics. J. Math. Biol. 39: 471-492 (1999)

C.A. Perucci, D. Abeni, M. Arcà, M. Davoli, and A. Pugliese, Modelling the HIV-1 and AIDS Epidemic among Drug Injectors, in Drug Injecting and HIV Infection: Global Dimensions and Local Responses, G.V. Stinson, D.C. Des Jarlais, and A.L. Ball (eds.), UCL Press, London (1998)

A. Pugliese, R. Rosà, and M.L. Damaggio. Analysis of a model for macroparasitic infection with variable aggregation and clumped infections. J. Math. Biol. 36: 419-447 (1998)

M. Iannelli, F.A. Milner, A. Pugliese and M. Gonzo. The HIV/AIDS epidemics among intravenous drug users: a study of contact structures through a mathematical model. Mathematical Biosciences, 139: 25-58 (1997)

M.L. Damaggio, A.P. Rizzoli, R. Rosà, A. Pugliese, M. Iannelli, S. Merler, E. Zaffaroni e C. Genchi. Modello per la descrizione dell'interazione ospite-macroparassita in popolazioni di ungulati selvatici sottoposte a gestione diretta. Atti del Convegno Nazionale: Ecopatologia della Fauna Selvatica, M. Spagnesi, V. Guberti and M.A. De Marco (eds.), Suppl. Ric. Biol. Selvaggina, XXIV (1996): 27-52

Damaggio, M.L. and Pugliese, A. The degree of aggregation of parasite distributions in epidemic models. Zeitschrift für Angewandte Mathematik und Mechanik 76 Suppl. 2 (Applied Analysis, O. Mahrenholtz and R. Mennicken, eds.) 425-428 (1996)

M. Iannelli, R. Loro, F.A. Milner, A. Pugliese and G. Rabbiolo. Numerical analysis of a model for the spread of HIV/AIDS. SIAM J. of Numerical Analysis 33, 864-882 (1996)

V. Andreasen and A. Pugliese. Pathogen coexistence induced by density dependent host mortality, Journal of theoretical Biology 177, 159-165 (1995)

A. Pugliese and R. Rosà. A 2-dimensional model for macroparasitic infections in a host with logistic growth, J. Biol. Systems 3, 833-849 (1995)

M. Chipot, M. Iannelli and A. Pugliese. Age structured S--I--R epidemic model with intra-cohort transmission, in Mathematical Population Dynamics : Analysis of Heterogeneity. Volume 1: Theory of Epidemics , O. Arino, D. Axelrod, M. Kimmel and M. Langlais (eds.), Wuerz publishing, Winnipeg, 1995, pp. 51-65.

A. Pugliese. Stationary solutions of a multigroup model for AIDS with distributed incubation and variable infectiousness, in "Mathematical aspects of human diseases", G. Da Prato (ed.), Applied Mathematics Monographs, Giardini, Pisa, 1992, pp. 110-125.

M. Iannelli, R. Loro, F. Milner, A. Pugliese, and G. Rabbiolo. An AIDS model with distributed incubation and variable infectiousness: application to IV-drug users in Latium. Eur. J. Epidemiology 8, 585-593 (1992)

M. Iannelli, F. Milner and A. Pugliese, Analytical and Numerical Results for the age-structured S-I-S Epidemic Model with mixed inter--intra--cohort Transmission, SIAM J. Math. Anal. 23, 662-688 (1992)

A. Pugliese, Contact matrices for multipopulation epidemic models: how to build a consistent matrix close to data? IMA J. Math. Appl. Med. & Biol. 8, 249-271 (1991)

A. Pugliese, An S->E->I epidemic model with varying population size. in Differential Equations Models in Biology, Epidemiology and Ecology, S. Busenberg and M. Martelli (eds.), Lecture Notes in Biomathematics 92 (1991), Springer-Verlag, pag. 121-138.

A. Pugliese and J. Kozlowski, Optimal patterns of growth and reproduction for perennial plants with persisting or not persisting vegetative parts, Evolutionary Ecology, 4, pp. 75-89 (1990).

A. Pugliese, Population models for diseases with no recovery, Journal of Mathematical Biology, 28, pp. 65-82 (1990).

A. Pugliese, Hille-Yosida-type theorems for integrodifferential equations, in Semigroup theory and applications, P. Clement, S. Invernizzi, E. Mitidieri and I.I. Vrabie (eds.), Marcel Dekker, pp. 341-352 (1989).

A. Pugliese, Optimal resource allocation in perennial plants: a continuous-time model, Theoretical Population Biology, 34, pp. 215-247 (1988).

A. Pugliese, Optimal life history models: effects of nonlinearities in the response of reproductive success to investment, in Biomathematics and related computational problems, L.M. Ricciardi (ed.), Kluwer Academic Publishers, pp. 223-235 (1988).

A. Pugliese, Optimal resource allocation and optimal size in perennial plants. Journal of Theoretical Biology, 126, pp. 33-49 (1987).

A. Pugliese, Modelli di crescita e riproduzione per una pianta perenne. in Informatica e modelli per l'ambiente e il territorio., S. Marsili-Libelli (ed.), Clup, pp.81-86 (1986).

A. Pugliese, Some questions on the integrodifferential equation u' = AK*u + BM*u. in Differential equations in Banach spaces, A. Favini and E. Obrecht (eds.), Lecture Notes in Mathematics 1223, Springer-Verlag, pp. 227-242 (1986).

L.R. Ginzburg, K. Johnson, A. Pugliese and J. Gladden, Ecological risk assessment based on stochastic age-structured models of population growth. in Statistics in the environmental sciences. ASTM STP 845, S.M. Gertz and M.D. London (eds.), American Society for Testing and Materials, pp. 31-45. (1984).

L.R. Ginzburg and A. Pugliese, Extinction probabilities in stochastic age-structured models of population growth. in Population biology. H.I. Freedman and C. Strobeck, eds. Lecture Notes in Biomathematics 52, Springer-Verlag, pp. 154-162 (1983).

A. Pugliese, Stability for linear stochastic differential equations in Hilbert space, Boll. UMI Serie VI, Vol. I, pp. 159-175 (1982).